Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 52, NWS Goodland, KS

August 18, 2007Yuma County, Colorado

NWS Goodland, KS issued this flash flood warning at Aug 18, 2007, 8:01 PM MDT for Yuma County, Colorado. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2007, 8:01 PM MDT (02:01 UTC)
Expired
Aug 18, 2007, 10:00 PM MDT
In force
119 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2344 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 190201
FFWGLD
COC125-190400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN YUMA COUNTY IN NORTHEAST COLORADO...
  THIS INCLUDES THE CITY OF JOES...

* UNTIL 1000 PM MDT

* AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FROM AN AREA OF SLOW MOVING THUNDERSTORMS ACROSS        
  SOUTHWEST YUMA COUNTY. RADAR INDICATES OVER 2 INCHES OF RAIN HAS   
  FALLEN OVER THE LAST HOUR...WITH ADDITIONAL RAINFALL EXPECTED OVER  
  THE NEXT HOUR. THE HEAVIEST RAIN 3 MILES SOUTHWEST OF JOES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3971 10280 3957 10280 3957 10263 3963 10262

$$

JRM
3 follow-up statements
000 
WGUS73 KGLD 190205
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM MDT SAT AUG 18 2007

COC125-190400-
YUMA CO-
805 PM MDT SAT AUG 18 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
SOUTHWESTERN YUMA COUNTY...

AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
HEAVY RAIN FROM AN AREA OF SLOW MOVING THUNDERSTORMS ACROSS          
SOUTHWEST YUMA COUNTY. RADAR INDICATES OVER 2 INCHES OF RAIN HAS     
FALLEN OVER THE LAST HOUR...WITH ADDITIONAL RAINFALL EXPECTED. THE 
HEAVIEST RAINFALL WAS LOCATED 3 MILES SOUTHWEST OF JOES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3971 10280 3957 10280 3957 10263 3963 10262

$$

JRM
000 
WGUS73 KGLD 190232
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM MDT SAT AUG 18 2007

COC125-190400-
YUMA CO-
829 PM MDT SAT AUG 18 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
SOUTHWESTERN YUMA COUNTY...

AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE 
WARNED AREA. RADAR ESTIMATES OF 2 INCHES OF RAIN AN HOUR OVER A 
LARGE AREA OF SOUTHWEST YUMA COUNTY. THE AREA OF HEAVIEST RAIN WAS 
ALONG AND SOUTH A LINE FROM 4 MILES WEST OF JOES ON HIGHWAY 59 TO 
JOES. ALTHOUGH THE HEAVIEST RAIN WAS JUST TO THE SOUTH OF THE 
HIGHWAY...ANOTHER THUNDERSTORM IS MOVING OVER THE AREA WHICH WILL 
BRING THE POTENTIAL FOR FLOODING ALONG HIGHWAY 59 WEST OF JOES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOES

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3971 10280 3960 10280 3957 10263 3963 10262

$$
JRM
000 
WGUS73 KGLD 190357
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
956 PM MDT SAT AUG 18 2007

COC125-190406-
YUMA CO-
956 PM MDT SAT AUG 18 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM MDT FOR 
SOUTHWESTERN YUMA COUNTY...

HEAVY RAIN HAS ENDED ACROSS THE AREA...THEREFORE THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3971 10280 3960 10280 3957 10263 3963 10262

$$

JRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:56 PM MDT, 5 hours 5 minutes earlier.

Area forecast discussion, Aug 18, 2:56 PM MDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT SAT AUG 18 2007

.DISCUSSION...THE 18Z SURFACE ANALYSIS SHOWS A TROUGH OVER EASTERN
COLORADO. WATER VAPOR IMAGERY SHOWS THE RIDGE OVER THE CENTRAL CONUS
AND TS ERIN OVER NORTHERN TEXAS. VISIBLE SATELLITE INDICATING A SUNNY SKY
EAST OF THE FRONT RANGE AND ACROSS WESTERN KANSAS.

THE RIDGE WILL GRADUALLY TRANSITION TO ZONAL FLOW BY MONDAY WITH
THAT FLOW CONTINUING THROUGH TUESDAY. A SURFACE TROUGH WILL PERSIST
THROUGH TUESDAY. THE NAM BRINGS THE TROUGH ACROSS THE FORECAST AREA
ON TUESDAY WITH HIGH PRESSURE FOLLOWING TUESDAY NIGHT.

THE POP FORECAST FOR TONIGHT IS TIED TO THE SURFACE TROUGH BUT THERE
IS NOT ANY CU OVER THE AREA AT THIS TIME. CANNOT RULE OUT AT LEAST
ISOLATED NEAR THE TROUGH THIS EVENING. DYNAMICS FROM TS ERIN SHOULD
BE EAST OF THE FORECAST AREA. FOR LATER PERIODS...LACK OF MOISTURE
WILL MAKE IT DIFFICULT FOR ANY DECENT OPPORTUNITY FOR PRECIPITATION.
A TROUGH IS PROGGED TO MOVE THROUGH THE FORECAST AREA ON TUESDAY BUT
ONCE AGAIN MOISTURE IS LIMITED. CONSEQUENTLY WILL GO WITH NIL POPS
FROM SUNDAY THROUGH TUESDAY NIGHT.

850MB TEMPERATURES SUPPORT MAX TEMPERATURES IN THE MID/UPPER 90S.
MIN TEMPERATURES WILL RANGE FROM THE LOWER 60S WEST TO THE LOWER 70S
EAST.

IN THE EXTENDED...ZONAL FLOW WILL DOMINATE THIS FORECAST WITH
RIDGING OVER THE ROCKIES BY SATURDAY. A SURFACE TROUGH WILL PERSIST
OVER THE NORTHWEST FORECAST AREA THROUGH FRIDAY. HIGH PRESSURE AND
AN ASSOCIATED FRONT WILL BACK IN FROM THE EAST ON SATURDAY. A
SHORTWAVE IS ADVERTISED BY THE GFS TO AFFECT THE AREA
WEDNESDAY/WEDNESDAY NIGHT. SOME LINGERING DYNAMICS WILL BE POSSIBLE
IN THE EAST THURSDAY MORNING. PLAN TO KEEP A SLIGHT CHANCE FOR THIS
AND OTHERWISE KEEP THE REMAINDER OF THE FORECAST DRY. MAX TEMPERATURES
SHOULD RANGE FROM THE LOWER 90S ON WEDNESDAY AND THEN COOL TO THE
MID/UPPER 80S ON SATURDAY. MIN TEMPERATURES WILL RANGE FROM THE
UPPER 50S TO LOWER 60S.

&&

.AVIATION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG A TROUGH OF
LOW PRESSURE NEAR THE COLORADO STATE LINE LATE THIS AFTERNOON AND
EVENING. TRANSIENT MVFR CONDITIONS CAN BE EXPECTED NEAR
THUNDERSTORMS WITH BRIEF WIND GUSTS TO AROUND 30 KNOTS POSSIBLE.
THUNDERSTORMS ARE EXPECTED TO DIMINISH AROUND OR BEFORE 06Z.
ISOLATED AREAS OF IFR CONDITIONS WITH STRATUS/BR WILL BE POSSIBLE
AFTER 10Z WITH INCREASING LARGE SCALE SUBSIDENCE IN THE WAKE OF
TROPICAL REMNANTS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

FS/MWM
Hazardous weather outlook, Aug 18, 11:00 AM MDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1100 AM MDT SAT AUG 18 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1100 AM MDT SAT AUG 18 2007 /1200 PM CDT SAT AUG 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING WEST OF A
LINE FROM MCCOOK NEBRASKA TO CHEYENNE WELLS COLORADO. DANGEROUS
CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A POSSIBILITY OF THUNDERSTORMS DURING THE LATTER HALF OF
NEXT WEEK AS A FRONT MOVES ACROSS THE NORTHERN PLAINS AND BECOMES
STATIONARY ACROSS THE CENTRAL HIGH PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 18, 7:01 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
701 PM MDT SAT AUG 18 2007

COZ090-190130-
YUMA COUNTY-
701 PM MDT SAT AUG 18 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JOES...AND MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 181 AND 203.

JRM

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.